I have had hives for about 3 years and reading this question has turned on a light bulb in my head. I have been drinking Splenda in my coffee for about that time. The Doctors found I am allergic to cats, dogs, trees, ragweed, things that i have been around for about, oh, all my life. my hive outbursts are so painful. I get hives in my scalp and on the bottom of my feet that swell up so horribly. Why can't anyone figure out these outbursts?
'Urticaria is generally caused by direct contact with an allergenic substance, or an immune response to food or some other allergen, but can also appear for other reasons, notably emotional stress. The rash can be triggered by quite innocent events, such as mere rubbing or exposure to cold.
Drug treatment is typically in the form of Antihistamines such as diphenhydramine, hydroxyzine, cetirizine and other H1 receptor antagonists.
The H2-receptor antagonists such as cimetidine and ranitidine may help control symptoms either prophylactically or by lessening symptoms during an attack.
Tricyclic antidepressants such as doxepin, also are often potent H1 and H2 antagonists and may have a role in therapy, although side effects limit their use. For very severe outbreaks, an oral corticosteroid such as Prednisone is sometimes prescribed.'
Apply calamine lotion at the site of the lesions to help soothe the itching.
Have you had allergic reactions in the past? Are you allergic to any specific substances? Have you consulted an allergy specialist for your complaints?
You could read more about the condition at the following link -
Let us know about how you are doing and post us about what your doctor advises.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.